Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Unusual symptoms....
Jun 6, 2000

Dr. Henry, I am having some unusual symptoms that has baffled my HIV specialist. These symptoms started in late September of 1999. Whenever I had sex, and always after after ejaculation I would experience a dull pain in my testicles along with hardness of the epididymis. These symptoms would always subside after 40 minutes to an hour. No other time than having sex would I experience these symptoms. I tested positive in October of 1999, so was positive when these symptoms started. (was tested based on other symptoms fatigue/flu like symptoms). As result of my testing positive, my sex activity became nonexistent because of depression, fatigue and the side effects of my drug combo. However, since late march of this year I have resumed having sex and these symptoms have returned. I visited my physician and he examined me and found no abnormalities with my testicles. I mentioned to him that in the summer of 1999 I had epidiymitis which was treated with antibiotics and went away. He felt that they were not related because the pain only occurred during sex. I also told him that I thought my testicles had become smaller in the past few months. He could not determine a cause of the symptoms and advised me that if they symptoms continued he would refer me to urologist. They have continued and I plan to discuss it with my doc at our next appt. My question is do you think this is related to my HIV infection? I was not sure if this was the right forum to submit this question. Thank you for any advice.

Response from Dr. Henry

First I would get the input from the urologist who specializes in that. It sounds like pain when the vas deferens or epididymus contracts upwards during sex as the testicle retracts. Sometimes that is a residual of an infection in that area and would be unlikely due to HIV infection per se. You might also want to have your total/free testosterone levels checked. Keith Henry, M.D.



Previous
Therapee ;-)
Next
use of phenotype for AIDS

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement